Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 201, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2013, 3:45 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Issaquena County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 3:45 PM CDT (20:45 UTC)
- Expired
- Apr 18, 2013, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:45 PM CDT | HAIL 1 | 3 Nne Wilmot, AR | REPORTED ALONG US HIGHWAY 165 |
| Apr 18, 4:15 PM CDT | HAIL 1.75 | Chicot Junction, AR | REPORTS OF GOLFBALL SIZE HAIL IN CHICOT JUNCTION. |
| Apr 18, 4:20 PM CDT | TSTM WND DMG | 3 N Eudora, AR | A FEW TREES DOWN OFF HWY 65. |
| Apr 18, 4:29 PM CDT | TSTM WND DMG | 2 Sw Eudora, AR | A FEW TREES DOWN ON BALL RD. |
| Apr 18, 4:32 PM CDT | TSTM WND DMG | 2 S Eudora, AR | FEW TREES DOWN ALONG HWY 159 |
| Apr 18, 4:32 PM CDT | HAIL 1 | 5 Nw Wayside, MS | REPORTED NEAR THE MISSISSIPPI RIVER BRIDGE |
| Apr 18, 4:38 PM CDT | TSTM WND DMG | 4 Se Eudora, AR | REPORTS OF A FEW TREES DOWN ON GRAND LAKE LOOP. |
| Apr 18, 4:38 PM CDT | TORNADO 0 | 4 Se Eudora, AR | THIS TORNADO WAS PHOTOGRAPHED BRIEFLY TOUCHING DOWN IN AN OPEN FIELD SE OF EUDORA...ALONG HWY 65. NO DAMAGE OCCURRED AS THE TORNADO KICKED UP DUST AS IT MOVED ENE. RATING EF-0, PATH LENGTH 0.4, WIDTH 50 YDS. |
| Apr 18, 4:41 PM CDT | TSTM WND DMG | 3 Ese Eudora, AR | REPORTS OF A FEW TREES DOWN ON GRAND LAKE LOOP. |
| Apr 18, 4:52 PM CDT | TSTM WND DMG | 3 S Gassoway, LA | SEVERAL TREES DOWN AND SOME TIN TAKEN OFF A FARM OUTBUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS54 KJAN 182045
SVRJAN
ARC003-017-LAC035-067-123-MSC055-151-182145-
/O.NEW.KJAN.SV.W.0201.130418T2045Z-130418T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PARKDALE TO WILMOT TO JONES
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK GROVE BY 400 PM CDT...
CHICOT JUNCTION AND EUDORA BY 405 PM CDT...
GASSOWAY BY 410 PM CDT...
SHELBURN AND MILLIKIN BY 415 PM CDT...
AVON...WAYSIDE...GREENVILLE AND WINTERVILLE BY 425 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3315 9158 3330 9118 3336 9115 3340 9122
3344 9119 3344 9123 3353 9122 3353 9086
3325 9085 3310 9087 3309 9091 3296 9091
3284 9096 3281 9176
TIME...MOT...LOC 2045Z 266DEG 34KT 3317 9146 3306 9147
3290 9156
$$
JA2 follow-up statements
701
WWUS54 KJAN 182112
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT THU APR 18 2013
ARC003-017-LAC035-067-123-MSC055-151-182145-
/O.CON.KJAN.SV.W.0201.000000T0000Z-130418T2145Z/
ASHLEY AR-CHICOT AR-WASHINGTON MS-ISSAQUENA MS-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
412 PM CDT THU APR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN ISSAQUENA...WASHINGTON...CHICOT AND SOUTHEASTERN
ASHLEY COUNTIES...AND NORTHERN WEST CARROLL...NORTHERN EAST CARROLL
AND NORTHEASTERN MOREHOUSE PARISHES...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHICOT
JUNCTION TO EUDORA TO 11 MILES WEST OF KILBOURNE MOVING NORTHEAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KILBOURNE AND MILLIKIN BY 420 PM CDT...
GASSOWAY BY 425 PM CDT...
EUDORA...MAYERSVILLE AND GREENVILLE BY 430 PM CDT...
WINTERVILLE...CHICOT JUNCTION AND METCALFE BY 435 PM CDT...
GLEN ALLAN BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
HAIL UP TO QUARTER SIZE HAS ALREADY BEEN REPORTED HAS BEEN REPORTED
NEAR WILMONT ARKANSAS WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3319 9146 3330 9118 3336 9115 3340 9122
3344 9119 3344 9123 3353 9122 3353 9086
3325 9085 3310 9087 3309 9091 3284 9096
3282 9168
TIME...MOT...LOC 2111Z 229DEG 36KT 3331 9121 3317 9127
3303 9147
$$
JA626
WWUS54 KJAN 182138
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT THU APR 18 2013
ARC003-LAC067-182148-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-130418T2145Z/
ASHLEY AR-MOREHOUSE LA-
438 PM CDT THU APR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY...
AND NORTHEASTERN MOREHOUSE PARISH IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3288 9154 3289 9150 3298 9144 3301 9146
3319 9146 3330 9118 3336 9115 3340 9122
3344 9119 3344 9123 3353 9122 3353 9086
3316 9086 3311 9088 3309 9091 3284 9096
3282 9158
TIME...MOT...LOC 2138Z 271DEG 32KT 3341 9095 3323 9100
3309 9112 3283 9135
$$
ARC017-LAC035-123-MSC055-151-182145-
/O.CON.KJAN.SV.W.0201.000000T0000Z-130418T2145Z/
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
438 PM CDT THU APR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN ISSAQUENA...WASHINGTON AND CHICOT COUNTIES...AND
NORTHERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES...
AT 438 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM METCALFE
TO AVON TO 7 MILES EAST OF EUDORA TO OAK GROVE MOVING EAST AT 35 MPH.
A TORNADO WARNING REMAINS IN EFFECTO FOR WASHINGTON COUNTY WITH A
CONFIRMED TORNADO ON THE GROUND NEAR THE GREENVILLE BRIDGE CROSSING
THE MISSISSPPI RIVER FROM A PUBLIC REPORT.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHELBURN...ARCOLA...ESTILL AND GLEN ALLAN BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3288 9154 3289 9150 3298 9144 3301 9146
3319 9146 3330 9118 3336 9115 3340 9122
3344 9119 3344 9123 3353 9122 3353 9086
3316 9086 3311 9088 3309 9091 3284 9096
3282 9158
TIME...MOT...LOC 2138Z 271DEG 32KT 3341 9095 3323 9100
3309 9112 3283 9135
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:55 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 18, 1:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT THU APR 18 2013
.UPDATE...SENT OUT UPDATED ZONES TO INCLUDE MENTION OF NEW TORNADO
WATCH NUMBER 126 IN EFFECT THROUGH 11 PM THIS EVENING FOR MUCH OF
FORECAST AREA (AT LEAST WEST OF A COLUMBUS...TO NEWTON...TO COLUMBIA
LINE). RISK FOR TORNADOES CURRENTLY DEEMED HIGHEST NORTH OF I-20 IN
THE WATCH AREA BUT OF COURSE CANNOT BE RULED OUT ANYWHERE IN THE
WATCH AREA. FULL PACKAGE UPDATE WILL BE COMING IN THE NEAR FUTURE.
/BB/
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT THU APR 18 2013/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...BIGGEST CHANGE FROM LAST
NIGHT'S THINKING CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY IS
THE POTENTIAL FOR A WEAKER AND EARLIER DISSIPATING CAP. THIS MAY
ALLOW FOR DEVELOPMENT OF DISCRETE CELLS EARLIER THIS AFTERNOON AND
AHEAD OF THE MAIN SQUALL LINE WHICH IS STILL SLATED OVER OUR
NORTHWEST ZONES BY EARLY EVENING.
WATER VAPOR IMAGERY/RUC ANALYSIS HAS A RATHER AMPLIFIED TROUGH OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO FURTHER DEEPEN TODAY AS IT
SHIFTS EAST AND DEEPEN A SURFACE LOW NEAR THE GREAT LAKES REGION
THAT WILL SEND A STRONG COLD FRONT ACROSS OUR CWA TONIGHT. REGIONAL
RADARS ARE ALREADY LIT UP THIS MORNING WITH A LONG LINE OF STORMS
ALONG THE COLD FRONT EXTENDING FROM CENTRAL TEXAS NORTHEAST TO
THE GREAT LAKES. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY TODAY
DURING PRIME HEATING AND MOVE INTO OUR NORTHWEST ZONES LATE THIS
AFTERNOON OR EARLY EVENING. THE EXPECTED ENVIRONMENT OVER OUR AREA
AHEAD OF THE APPROACHING SQUALL LINE HAS CHANGED LITTLE INCLUDING
SURFACE DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES...MLCAPES
AROUND 1000J/KG...0-6KM BULK SHEAR 40-50KTS AND 0-3KM SRH 200-400
M2/S2. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES
THE AREA NORTH OF I-20 IN A MODERATE RISK OF SEVERE WEATHER WITH
HATCHED SHADING WARNING OF POTENTIAL FOR STRONG TORNADOES AND/OR
WIND GUSTS UP TO 80 MPH. THE AREA ALONG AND SOUTH OF INTERSTATE 20
STILL HAS A CONSIDERABLE RISK FOR SEVERE WEATHER ALTHOUGH THE
POTENTIAL FOR SIGNIFICANT WINDS OR STRONG TORNADOES IS LOWER THAN
IN THE MODERATE RISK.
THE MAIN RISK FOR SEVERE WEATHER TODAY WILL COME WITH THE SQUALL
LINE PRIMARILY IN THE FORM OF WIDESPREAD WIND DAMAGE AND TORNADOES.
HAIL AND LOCALLY HEAVY RAIN WILL BE SECONDARY THREATS. HOWEVER...ANY
DISCRETE CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE COULD PRODUCE
TORNADOES...SOME OF WHICH COULD BE STRONG ESPECIALLY IN THE NORTH.
THIS TIMING OF THE LINE HAS CHANGED LITTLE...MOVING INTO THE
NORTHWEST DELTA 4-6 PM...NEAR NATCHEZ TRACE CORRIDOR BY MIDNIGHT AND
MOVING SOUTHEAST OF OUR CWA BEFORE 6 AM. STRONG SOUTHERLY WINDS
TODAY AHEAD OF THE APPROACHING SYSTEM WILL MAKE FOR WINDY CONDITIONS
ACROSS THE NORTHWEST AND BREEZY CONDITIONS ELSEWHERE. A WIND
ADVISORY REMAINS IN EFFECT TODAY NORTHWEST OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY AND GRENADA MISSISSIPPI.
THERE MAY BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST
FRIDAY MORNING THAT WILL END BY NOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF
THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS
THE WHOLE AREA BY FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST
WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES.
THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY
NIGHT AS THE SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER
OUR AREA. THIS WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES
BEING THE COLDEST OF THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT
IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. /22/
LONG TERM...SATURDAY THROUGH THURSDAY...WE WILL GET COOLER
CONDITIONS FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY
MORNING. A BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE
WEEKEND. THE SURFACE HIGH OVER THE REGION SATURDAY WILL WILL MOVE
EAST THROUGH SUNDAY. COOLER THAN NORMAL LOW TEMPERATURES SATURDAY
WILL LAST THROUGH MONDAY MORNING. BY EARLY NEXT WEEK A STORM SYSTEM
WILL BE MOVING OVER THE ROCKIES. THE EURO AND THE GFS HAVE SOME
TIMING DIFFERENCES AS THIS UPPER TROUGH MOVES TOWARD THE ARKLAMISS
REGION. BOTH MODELS AMPLIFY THIS UPPER TROUGH OVER THE PLAINS ON
TUESDAY. THE GFS BRINGS IN THE RAIN FASTER ON MONDAY EVENING FROM
THE WEST...WHILE THE EURO WAS SLOWER. OPTED TO GO AFTER THE SLOWER
EURO SOLUTION. THE EURO BRINGS IN CONVECTIVE RAIN CHANCES FOR
TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED BY SOME POST FRONTAL
SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY
MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW STRONG
TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL HOLD OFF
MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM SYSTEM.
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN WILL
WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE SOME
ADJUSTMENTS TO EURO GUIDANCE./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 53 62 39 / 24 100 12 4
MERIDIAN 86 57 65 38 / 16 100 21 4
VICKSBURG 84 51 64 36 / 65 100 9 4
HATTIESBURG 88 59 66 39 / 15 100 47 4
NATCHEZ 84 48 61 38 / 41 100 10 4
GREENVILLE 82 47 61 38 / 94 100 5 4
GREENWOOD 84 49 62 36 / 59 100 8 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>042.
LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Apr 18, 11:55 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT THU APR 18 2013 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-191700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL PORTIONS OF MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING AS A POTENT SQUALL LINE AND POTENTIAL SEVERE STORMS AHEAD OF THE LINE MOVE INTO A UNSTABLE AND SHEARED AIR MASS THAT WILL BE IN PLACE OVER THE ARKLAMISS DELTA. THE LIKELIHOOD OF HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS. QUARTER SIZED HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 4PM TO 9PM. IN ADDITION...STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA FROM LATE MORNING THROUGH THE AFTERNOON HOURS AHEAD OF THE APPROACHING SQUALL LINE. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. LAZ024>026-MSZ029>033-037>039-043>061-191700- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST...CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE LIKELY THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. QUARTER SIZED HAIL AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. THE GREATER RISK OF THESE SEVERE WEATHER HAZARDS WILL BE ALONG AND NORTH OF INTERSTATE 20 BUT SEVERE WEATHER WILL STILL BE POSSIBLE SOUTH ALSO. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 3PM TO 8PM ACROSS PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. THE TIME FRAME FOR THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 7PM TO MIDNIGHT AND FAR EAST AND SOUTHEAST MISSISSIPPI BETWEEN 11PM AND 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA THURSDAY DURING THE LATE MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. MSZ062>066-072>074-191700- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. ONE OR TWO TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 12AM TO 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/22
In the hours before
Local storm report, Apr 18, 3:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 4 SSE CROSSETT 33.08N 91.94W
04/18/2013 ASHLEY AR LAW ENFORCEMENT
TREES DOWNED ALONG AR HIGHWAY 133
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Apr 18, 3:55 PM CDT | Tornado Warning | JAN | Franklin, Richland | 65 min |
| Apr 18, 4:45 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 60 min |
| Apr 18, 4:59 PM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison | 61 min |
| Apr 18, 9:42 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 18, 4:24 PM CDT | Tornado Warning | JAN | Washington | 51 min |
| Apr 18, 4:31 PM CDT | Tornado Warning | JAN | Washington | 29 min |
| Apr 18, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower | 75 min |
| Apr 18, 5:23 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 52 min |
| Apr 18, 5:26 PM CDT | Tornado Warning | JAN | Sunflower | 34 min |
| Apr 18, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
| Apr 18, 5:48 PM CDT | Tornado Warning | JAN | Leflore | 42 min |
| Apr 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 72 min |
| Apr 18, 6:06 PM CDT | Tornado Warning | JAN | Holmes, Leflore | 39 min |
| Apr 18, 6:08 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 67 min |
| Apr 18, 6:20 PM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Apr 18, 6:21 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Apr 18, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 55 min |
| Apr 18, 3:07 PM CDT | Tornado Warning | JAN | Ashley | 38 min |
| Apr 18, 3:40 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 65 min |
| Apr 18, 3:52 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 38 min |
| Apr 18, 4:41 PM CDT | Tornado Warning | JAN | Chicot | 19 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Mississippi, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.